Alert archive / California / Wind Advisories in 2014

Wind Advisory 12, NWS Medford, OR

March 2, 2014Siskiyou County, California

NWS Medford, OR issued this wind advisory at Mar 2, 2014, 8:01 PM PST for Siskiyou County, California. It took effect at Mar 3, 2014, 4:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 8:01 PM PST (04:01 UTC)
In effect from
Mar 3, 2014, 4:00 AM PST
Expired
Mar 3, 2014, 6:38 PM PST
In force
15 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2014-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2014-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS76 KMFR 030401
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
801 PM PST SUN MAR 2 2014

CAZ081-031400-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-140303T0400Z/
/O.NEW.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
801 PM PST SUN MAR 2 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A NEW WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. 


* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN PEAK
  MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH.

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING, ESPECIALLY, IN HIGH
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ083-085-ORZ029>031-031400-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW
801 PM PST SUN MAR 2 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST MONDAY. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...TONIGHT THROUGH EARLY MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
4 follow-up statements
308 
WWUS76 KMFR 030414
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
814 PM PST SUN MAR 2 2014

CAZ083-085-ORZ029-030515-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
KLAMATH BASIN-
814 PM PST SUN MAR 2 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WHILE SOUTH WINDS WILL BE BREEZY ON MONDAY, THEY WILL REMAIN BELOW
ADVISORY CRITERIA, WITH GUSTS LESS THAN 45 MPH.

$$

CAZ081-031500-
/O.CON.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/
CENTRAL SISKIYOU COUNTY-
814 PM PST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN 
  PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH. 

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN HIGH
  PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-031500-
/O.CON.KMFR.WI.Y.0011.000000T0000Z-140303T2100Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
814 PM PST SUN MAR 2 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...TONIGHT THROUGH EARLY MONDAY AFTERNOON.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BTL
424 
WWUS76 KMFR 031049
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PST MON MAR 3 2014

ORZ030-031-032015-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-140304T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
249 AM PST MON MAR 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...THROUGH LATE AFTERNOON.

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW....PAISLEY.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-032015-
/O.CON.KMFR.WI.Y.0012.140303T1200Z-140303T2100Z/
CENTRAL SISKIYOU COUNTY-
249 AM PST MON MAR 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN 
  PEAK MID TO LATE MONDAY MORNING BEFORE BEGINNING TO DIMINISH.

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN 
  HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SVEN
132 
WWUS76 KMFR 031959
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1159 AM PST MON MAR 3 2014

CAZ081-040300-
/O.EXT.KMFR.WI.Y.0012.000000T0000Z-140304T0300Z/
CENTRAL SISKIYOU COUNTY-
1159 AM PST MON MAR 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...THROUGH EARLY THIS EVENING. 

* LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY 
  AROUND WEED.

* IMPACTS...GUSTY WINDS WILL IMPAIR DRIVING...ESPECIALLY IN 
  HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-040300-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-140304T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
1159 AM PST MON MAR 3 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...THROUGH EARLY THIS EVENING. 

* LOCATIONS INCLUDE: CHEMULT...LAKEVIEW....PAISLEY.

* IMPACTS...THE WINDS WILL BE STRONGEST ALONG HIGHWAY 31 
  BETWEEN PAISLEY AND SILVER LAKE. HIGH PROFILE VEHICLES WILL 
  ENCOUNTER DRIVING DIFFICULTIES DUE TO WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

PETRUCELLI
897 
WWUS76 KMFR 040238
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
638 PM PST MON MAR 3 2014

...WIND ADVISORY IS CANCELLED...

CAZ081-040345-
/O.CAN.KMFR.WI.Y.0012.000000T0000Z-140304T0300Z/
CENTRAL SISKIYOU COUNTY-
638 PM PST MON MAR 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

ORZ030-031-040345-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-140304T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BLY...LAKEVIEW
638 PM PST MON MAR 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

BTL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 2, 2:38 PM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 2, 2:38 PM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
238 PM PST SUN MAR 2 2014

.DISCUSSION...FAST MOVING ZONAL FLOW WILL CONTINUE THROUGH MOST OF
THE WEEK WITH A SERIES OF STORMS MOVING THROUGH THE FORECAST AREA.
CONFIDENCE IS HIGH WE'LL BE WET FOR MUCH OF THE WEEK AND LOW TO
MODERATE WITH REGARDS TO THE TIMING OF EACH SYSTEM.

THE BACK EDGE OF THE FRONTAL BOUNDARY IS OFF THE OREGON COAST WILL
MOVE INLAND THIS EVENING AND WE SHOULD CATCH A RELATIVE BREAK IN
PRECIPITATION. HOWEVER IN IT'S HEELS IS THE NEXT SYSTEM NEAR
41N/134W AND IS QUICKLY MOVING EAST WITH PRECIPITATION INCREASING AT
THE COAST LATE TONIGHT. THE 18Z NAM HAS TRENDED SLIGHTLY STRONGER
WITH THE SURFACE LOW AND SOUTH WINDS WILL PICK UP ALONG THE COAST,
BUT WERE NOT EXPECTING HIGH WINDS AT THIS TIME. HOWEVER MODELS SHOW
700MB WINDS INCREASING BETWEEN 50-60 KTS LATE MONDAY MORNING AND
AFTERNOON AND COULD GET CLOSE TO ADVISORY LEVEL OVER THE HIGHER
TERRAIN. LATER SHIFTS WILL WANT TO TAKE ANOTHER LOOK AT THIS.

MEANWHILE, PRECIPITATION WILL INCREASE OVER MOST OF THE AREA MONDAY
WITH THE HEAVIEST AMOUNTS ALONG THE COAST RANGE AND CASCADES. SNOW
LEVELS REMAIN HIGH AROUND 6500 FEET, THEREFORE NOT EXPECTING ANY
ROAD SNOW OVER THE PASSES. GUSTY WINDS WILL CONTINUE IN THE SHASTA
VALLEY AND EASTSIDE THIS EVENING, THEN THEY ARE EXPECTED TO DECREASE
TONIGHT.

THE FRONT MOVES SOUTHEAST OF THE AREA MONDAY NIGHT, BUT SHOWERS ARE
EXPECTED TO PERSIST AS A WEAK SHORTWAVE ZIPS THROUGH. THE MODELS ALL
SHOW WEAK SHORTWAVE RIDGING BUILDING INTO THE AREA TUESDAY AND I
THINK WE'LL CATCH A BREAK IN THE WEATHER. ADJUSTED POPS DOWN AND IF
THE TIMING OF THE RIDGE STAYS CONSISTENT, THEN LATER SHIFTS MAY WANT
TO ADJUST THEM DOWN FURTHER.

THE BREAK IN THE WEATHER WILL BE SHORT LIVED AS WARM FRONT MOVES
INTO SOUTHWEST OREGON WITH STEADY MODERATE PRECIPITATION ARRIVING AT
THE COAST TUESDAY EVENING, THEN SPREADING INLAND TUESDAY NIGHT
THROUGH WEDNESDAY. OF NOTE THE GFS IS SLOWER WITH THE ARRIVAL OF THE
FRONT AND THUS KEEPS MOST OF THE QPF OFFSHORE TUESDAY NIGHT. IN
CONTRAST THE NAM AND EC BRING IT IN FASTER AND GIVEN THE NATURE OF
THE FAST MOVING PROGRESSIVE LOW, HAVE LEANED TOWARDS THE FASTER
EC/NAM SOLUTION. SNOW LEVELS CONTINUE TO REMAIN HIGH AND IN FACT
COULD CLIMB BETWEEN 7500 AND 8000 FEET ON WEDNESDAY.

A COLD FRONT WILL ARRIVE AT THE COAST WEDNESDAY EVENING, THEN
PUSHING INLAND WEDNESDAY NIGHT WITH SNOW LEVELS DROPPING DOWN TO
AROUND 6500 FEET. THIS FRONT IS LIKELY TO BRING MODERATE TO HEAVY
PRECIPITATION TO THE COAST...COASTAL MOUNTAINS AND CASCADES.
-PETRUCELLI

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...

MUCH LIKE YESTERDAY...THE MODELS TODAY ARE IN GOOD AGREEMENT WITH
THE GENERAL PATTERN...AND IN TERMS OF TIMING OF THE WEATHER MAKING
SYSTEMS...THERE HAS NOT BEEN MUCH MOVEMENT. THEREFORE...HAVE ABOVE
AVERAGE CONFIDENCE IN THE EXTENDED PERIOD FORECAST...AND DID NOT
HAVE ANY RESERVATIONS ABOUT INCREASING POPS AND WINDS FOR THE SYSTEM
DUE INTO THE REGION LATE IN THE TERM. AGAIN LIKE YESTERDAY...DID NOT
MAKE ANY DRASTIC CHANGES...BUT DID ADJUST THE PREVIOUS FORECAST TO
ACCOUNT FOR THE MORE DETAILED ASPECTS.

AS THE TERM BEGINS THURSDAY...A BAND OF HEAVIER PRECIPITATION
ASSOCIATED WITH A VIGOROUS FRONT WILL BE PUSHING EAST THROUGH THE
FORECAST AREA. THIS SYSTEM WILL HAVE PLENTY OF INFLOWING
MOISTURE...AS EVIDENCED BY MODEL IVT AND PW PROFILES...BUT WILL PASS
QUICKLY...LIMITING THE DURATION OF THE HEAVIER RAINS. ALONG WITH THE
RAINS...SOME STRONG WINDS ARE LIKELY ALONG THE COAST AND THE EAST
SIDE. FORECAST MSLP GRADIENTS AND FORECAST 700 MB WINDS HAVE
INCREASED CONSIDERABLY WITH THE LATEST MODEL RUNS...SO HAVE UPPED
SURFACE WINDS TO COME MORE IN LINE WITH WHAT CAN USUALLY BE EXPECTED
IN SIMILAR EVENTS. BY THURSDAY EVENING...THE UPPER LEVEL TROUGH WILL
MOVE IN OVERHEAD...AND POST FRONTAL SHOWERS WILL LIKELY CONTINUE
THROUGH EARLY FRIDAY MORNING.

ONCE THE TROUGH EXITS TO THE EAST...RIDGING WILL RETURN TO THE WEST
COAST. THE RIDGE WILL REMAIN IN PLACE THROUGH SATURDAY...BECOMING
MORE AMPLIFIED AND GRADUALLY TILTING EAST. THIS TILT WILL ALLOW THE
MAIN BELT OF THE WESTERLIES TO DROP SOUTHERN OREGON AND NORTHERN
CALIFORNIA. MUCH WILL DEPEND ON HOW RESILIENT THE RIDGE IS...BUT
GENERAL THINKING IS THAT ANOTHER STRONG MID LEVEL IMPULSE AND
SURFACE FRONT WILL PRESS INTO THE REGION BY SUNDAY. WHILE BOTH THE
GFS AND EC AGREE IN TIMING AND GENERAL STRENGTH...THE GFS MOVES THE
SYSTEM SLOWER...KEEPING RAINFALL ON THE AREA LONGER...MOST LIKELY AS
A BYPRODUCT OF A STRONGER RIDGE TO THE EAST. CANNOT DISCOUNT THIS
SOLUTION OR THE QUICKER EC...SO WENT WITH A BLEND OF THE TWO AND
EXPECT ANOTHER ROUND OF RAIN AND WIND SATURDAY NIGHT THROUGH THE
REMAINDER OF THE TERM.

TEMPERATURES DURING THE EXTENDED PERIOD WILL REMAIN 5 TO 10 DEGREES
ABOVE SEASONAL NORMALS. WITH AMPLIFIED RIDGING OVERHEAD AND WARM 850
MB TEMPS IN PLACE...SATURDAY WILL LIKELY BE THE WARMEST DAY OF THE
WEEK...WITH TEMPERATURES IN THE WEST SIDE VALLEYS LIKELY TO SURPASS
70 DEGREES. FOR SIMILAR REASONS...SNOW LEVELS THROUGH THE WEEK WILL
REMAIN HIGH...RAISING FROM 4000 FEET BEHIND THE FRONT ON THURSDAY
AND FRIDAY TO 7000 TO 8000 FEET DURING THE REMAINDER OF THE WEEK.

&&

.AVIATION...BASED ON THE 02/18Z TAF CYCLE...

AREAS OF SHOWERS TODAY WILL CONTINUE THROUGH THE  AFTERNOON...BUT
SHOULD DECREASE IN COVERAGE AND INTENSITY THIS EVENING. GUSTY WINDS
ARE ALSO EXPECTED ALONG THE COAST AND EAST OF THE CASCADES. FORECAST
SOUNDINGS INDICATE THAT THERE WILL BE SOME MUCH STRONGER WINDS JUST
ABOVE THE SURFACE ALONG AND WEST OF THE COASTAL RANGE...SO LOW LEVEL
WIND SHEAR COULD BE AN ISSUE THIS AFTERNOON. AFTER A BRIEF
BREAK...PRECIPITATION WILL ONCE AGAIN SPREAD ACROSS THE
AREA...BEGINNING AROUND 12 UTC AND CONTINUING THROUGH THE REMAINDER
OF THE TAF PERIOD. OVERALL...EXPECT PREVAILING VFR IN MOST
AREAS...WITH MVFR CONDITIONS ALONG THE COAST AND IN THE UMPQUA...AND
ALSO WITHIN ANY AREAS OF SHOWERS. MOUNTAIN OBSCURATIONS WILL BE
COMMON FOR MUCH OF THE PERIOD. FREEZING LEVELS WILL STAY ABOVE 6000
FEET...BUT WITH VERY MOIST AIR IN PLACE...SIGNIFICANT ICING IS
POSSIBLE ABOVE THAT LEVEL. -BPN

&&

.MARINE...STRONG WINDS AND HAZARDOUS SEAS WILL CONTINUE THROUGH THIS
EVENING AS LOW PRESSURE MOVES BY NORTH OF THE WATERS. WINDS AND SEAS
WILL DIMINISH BRIEFLY LATE TONIGHT AND EARLY MONDAY MORNING, BUT A
SECOND LOW PRESSURE SYSTEM WILL MOVE BY MONDAY MORNING. WINDS WILL
AGAIN INCREASE TO GALES WITH ANOTHER ROUND OF VERY STEEP, WIND
DRIVEN SEAS. WINDS WILL DIMINISH QUICKLY MONDAY AFTERNOON AS LOW
PRESSURE MOVES ONSHORE, BUT FRESH SWELL IS LIKELY TO KEEP SEAS
ELEVATED INTO TUESDAY. ANOTHER STRONG LOW PRESSURE SYSTEM AND COLD
FRONT WILL LIKELY BRING STRONG WINDS AND VERY STEEP SEAS TO THE
REGION MID WEEK. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ029>031.

CA...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ083-085.
     WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 10 AM PST MONDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST MONDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST MONDAY FOR
     PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST MONDAY
     FOR PZZ356.

In the hours before

Local storm report, Mar 2, 4:23 PM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
423 PM PST SUN MAR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
03/02/2014  M0.49 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            4PM TO 4PM.

&&

GLASER

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.